Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Sioux Falls, SD

May 5, 2012Moody County, South Dakota; Pipestone County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 5, 2012, 10:25 AM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 10:25 AM CDT (15:25 UTC)
Expired
May 5, 2012, 11:00 AM CDT
In force
35 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
58.0 mph

Counties Pipestone County, MN, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 6:49 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS53 KFSD 051525
SVRFSD
MNC117-SDC101-051600-
/O.NEW.KFSD.SV.W.0066.120505T1525Z-120505T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
  SOUTHERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 1100 AM CDT

* AT 1024 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
  HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF COLMAN...OR 18
  MILES EAST OF MADISON...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRENT AND EGAN AROUND 1030 AM CDT...
  FLANDREAU AROUND 1035 AM CDT...
  JASPER AROUND 1050 AM CDT...
  PIPESTONE AND PIPESTONE NATIONAL MONUMENT AROUND 1055 AM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE IHLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4409 9631 4385 9630 4385 9688 4402 9688
TIME...MOT...LOC 1524Z 261DEG 34KT 4392 9672
WIND...HAIL <58MPH 1.50IN

$$

HANKO
2 follow-up statements
709 
WWUS53 KFSD 051544
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 AM CDT SAT MAY 5 2012

MNC117-SDC101-051600-
/O.CON.KFSD.SV.W.0066.000000T0000Z-120505T1600Z/
PIPESTONE MN-MOODY SD-
1044 AM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MOODY AND WEST CENTRAL PIPESTONE COUNTIES UNTIL 1100 AM CDT...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES WEST OF PIPESTONE NATIONAL
MONUMENT...OR 8 MILES WEST OF PIPESTONE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIPESTONE AND PIPESTONE NATIONAL MONUMENT AROUND 1055 AM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE IHLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4389 9630 4388 9666 4404 9668 4409 9631
TIME...MOT...LOC 1544Z 261DEG 32KT 4397 9646
WIND...HAIL <58MPH 1.25IN

$$

HANKO
074 
WWUS53 KFSD 051558
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1058 AM CDT SAT MAY 5 2012

MNC117-SDC101-051608-
/O.EXP.KFSD.SV.W.0066.000000T0000Z-120505T1600Z/
PIPESTONE MN-MOODY SD-
1058 AM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOODY AND WEST
CENTRAL PIPESTONE COUNTIES WILL EXPIRE AT 1100 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4389 9630 4388 9666 4404 9668 4409 9631
TIME...MOT...LOC 1558Z 261DEG 32KT 4399 9629

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:36 AM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, May 5, 4:36 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 AM CDT SAT MAY 5 2012

.DISCUSSION.../ISSUED AT 430 AM CDT/
MAIN FOCUS FOR TODAY INTO TONIGHT WILL BE SEVERE WEATHER POTENTIAL.
CURRENTLY SEEING ELEVATED CONVECTION OVER CENTRAL AND WESTERN SOUTH
DAKOTA ON THE NOSE OF THE LOW LEVEL THETAE ADVECTION. IT APPEARS
LIKE THESE STORMS ARE FIRING A BIT NORTHWEST OF WHERE THEY DID LAST
NIGHT. THIS SHOULD ALLOW MOST OF THIS ACTIVITY TO STAY NORTH AND
WEST OF OUR CWA. ALTHOUGH CAN NOT RULE OUT A FEW THUNDERSTORMS
MOVING ACROSS AREAS NORTH OF INTERSTATE 90 THIS MORNING ON THE NOSE
OF THE LOW LEVEL JET. UNLIKE YESTERDAY...EXPECT THIS ACTIVITY TO
MOVE NORTH OF THE CWA BY 15Z. THIS WILL ALLOW DAYTIME HEATING TO
COMMENCE...AND EXPECT BOUNDARY...CURRENTLY LOCATED IN NORTHERN
NEBRASKA...TO LIFT NORTH INTO OUR CWA...PUTTING PART OF THE CWA IN
THE WARM SECTOR.

WITH SOUTHEAST WINDS ADVECTING IN HIGHER LOW LEVEL MOISTURE BELOW
STEEP MID LEVEL LAPSE RATES...EXPECTING CAPE VALUES OF AT LEAST 3000
J/KG THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90.
THIS HIGHLY UNSTABLE AIR WILL LIKELY REMAINED CAPPED THROUGH THE
EARLY AFTERNOON HOURS. HOWEVER FALLING HEIGHTS AND CONTINUED LOW
LEVEL CONVERGENCE ALONG THE BOUNDARY SHOULD EVENTUALLY BE ENOUGH TO
BREAK THE CAP. EXPECTING THIS CAP TO INITIALLY BREAK NEAR THE TRIPLE
POINT OF THE INVERTED TROUGH...AND THEN FURTHER EAST ALONG THE
BOUNDARY. WITH DEEP LAYER SHEAR EXPECTED TO BE AROUND
50KTS...THINKING IS THAT THESE STORMS WILL BE SUPERCELLS. WITH THE
IMPRESSIVE CAPE PRESENT...VERY LARGE HAIL WILL BE POSSIBLE WITH
THESE STORMS. HIGH LOW LEVEL SHEAR ALONG THE BOUNDARY...WITH 0-1 KM
BULK SHEAR VALUES OF 20 TO 30 KTS EXPECTED. THUS TORNADOES...SOME
STRONG...ARE ALSO POSSIBLE WITH ANY STORM THAT FORMS NEAR THIS
BOUNDARY. TOUGH TO SAY EXACTLY WHERE THE GREATEST POTENTIAL IS...AS
WE WILL HAVE TO SEE WHERE THE BOUNDARY SETS UP. BEST GUESS IS THAT
THE TRIPLE POINT AND INITIAL INITIATION IS FOCUSED IN NORTH CENTRAL
NEBRASKA NORTH INTO GREGORY COUNTY AND ADJACENT COUNTIES IN SOUTH
DAKOTA BETWEEN 3 PM AND 6 PM. WITH ADDITIONAL DEVELOPMENT SHORTLY
AFTERWARD ALONG THE BOUNDARY...SOMEWHERE BETWEEN THE MISSOURI RIVER
AND INTERSTATE 34 IN SOUTH DAKOTA.

AS AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT APPROACHES THIS
EVENING...THINKING IS THAT AREA OF CONVECTION EXPANDS AND MERGES
INTO AN MCS. THIS IS EXPECTED TO TRACK ACROSS THE CWA THIS EVENING
INTO THE OVERNIGHT...EXITING THE CWA DURING THE EARLY MORNING HOURS.
STRONG DAMAGING WINDS WILL BE POSSIBLE ALONG THIS LINE. 0-3KM SHEAR
VALUES OF AT LEAST 30 KTS ARE EXPECTED OUT AHEAD OF THIS MCS...WHICH
IS ENOUGH TO FORM MESOVORTICES...WITH ISOLATED TORNADOES AND
DAMAGING WINDS...ALONG PORTIONS OF THE LEADING EDGE OF THE MCS
TONIGHT. HEAVY RAIN IS EXPECTED WITH THE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS WELL . INITIAL SUPERCELLS MAY BE SLOW
MOVING...ENHANCING FLOODING POTENTIAL. ALTHOUGH AS THE CONVECTION
MERGES INTO A LINE TONIGHT...IT IS EXPECTED TO QUICKLY ACCELERATE
OFF TO THE EAST. DESPITE THIS...HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING IS STILL POSSIBLE.

ONE THING TO WATCH IS WHAT HAPPENS THIS MORNING. IT IS EXPECTED THAT
ANY MORNING CONVECTION EXITS QUICKLY ALLOWING THE BOUNDARY TO LIFT
NORTH AND EXTREME INSTABILITY DEVELOP. IF MORNING CONVECTION AND
ASSOCIATED CLOUDS LINGER LONGER...THIS WOULD INHIBIT SEVERE THREAT
DURING THE AFTERNOON AND OVERNIGHT. WHILE THIS APPEARS TO BE AN
UNLIKELY SOLUTION AT THIS POINT IT WILL STILL NEED TO BE WATCHED.

AN UPPER LEVEL LOW WILL PASS TO OUR NORTH ALONG THE CANADIAN BORDER
ON SUNDAY AS A LONG WAVE TROUGH MOVES INTO THE CENTRAL PLAINS. THUS
AFTER ANY MORNING CONVECTION EXITS...EXPECTING A MOSTLY
SUNNY...BREEZY AND COOLER DAY. AS THE UPPER LOW DIPS INTO THE GREAT
LAKES...AND THE TROUGH AXIS PUSHES ACROSS THE CWA...MAY SEE SOME
ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHEAST ON TUESDAY.
OTHERWISE COOL WEATHER SHOULD CONTINUE...WITH HIGHS GENERALLY IN THE
60S.

THE TROUGH IS QUICK LIVED...AS ANOTHER UPPER LEVEL RIDGE BEGINS TO
BUILD IN WEDNESDAY INTO THURSDAY. THUS EXPECTING DRY WEATHER AND
WARMING TEMPERATURES...WITH HIGHS BACK INTO THE 70S BY THURSDAY. A
COLD FRONT SHOULD MOVE ACROSS SOMETIME THURSDAY NIGHT INTO FRIDAY
MORNING. NOT MUCH MOISTURE ASSOCIATED WITH THIS...BUT MAY BE ABLE TO
GET A FEW SHOWERS OR THUNDERSTORMS WITH ITS PASSAGE. OTHERWISE JUST
EXPECTING A RETURN TO COOLER TEMPERATURES BY FRIDAY...WITH HIGHS
BACK INTO THE 60S. /CHENARD

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
WIDESPREAD IFR TO MVFR CEILINGS NORTHEAST OF A HON-FSD-MWN LINE AT
05Z WILL SPREAD SOUTHEAST ACROSS THE REST OF THE REGION THROUGH 12Z
AND THEN REMAIN MAINLY ALONG AND NORTH OF I90 MOST OF THE DAY INTO
THE EVENING. ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 90 MAY
BECOME A LITTLE MORE NUMEROUS AFTER 10Z AND SPREAD NORTHEAST DURING
THE MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT WEST OF I29 LATER THIS AFTERNOON AND
EVENING...AND SPREAD EAST OVERNIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, May 5, 10:08 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT SAT MAY 05 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1008 AM CDT SAT MAY 05 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE NORTH OF INTERSTATE 90 MID
TO LATE MORNING. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HAIL UP TO AROUND GOLF BALL SIZE...BUT SHOULD START TO WEAKEN
SOMEWHAT HEADING INTO SOUTHWEST MINNESOTA MIDDAY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AFTER 4 PM TODAY...
FIRST ALONG AND WEST OF THE JAMES RIVER...THEN SPREADING EAST
THIS EVENING. THESE STORMS WILL EVENTUALLY FORM INTO A LINE AND
PUSH ACROSS THE ENTIRE AREA TONIGHT. WITH THE INITIAL STORMS...A
FEW TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70
MPH ARE POSSIBLE. AS THE THUNDERSTORMS FORM INTO A LINE
TONIGHT...STRONG DAMAGING WINDS OF 70 MPH WILL BE THE MAIN
THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE.

FLOODING...
HEAVY RAIN IS LIKELY WITH THE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH NOON NORTH OF
INTERSTATE
90...AND LIKELY OVER MOST OF THE AREA BY LATE AFTERNOON.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 5, 9:27 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             MOUNT VERNON            43.71N 98.26W
05/05/2012  M1.75 INCH       DAVISON            SD   TRAINED SPOTTER

&&

DMORIN
Local storm report, May 5, 9:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HAIL             6 W MITCHELL            43.73N 98.15W
05/05/2012  M1.00 INCH       DAVISON            SD   TRAINED SPOTTER

0905 AM     HAIL             2 N FARMER              43.76N 97.69W
05/05/2012  M1.75 INCH       HANSON             SD   TRAINED SPOTTER

0934 AM     HAIL             5 NE SALEM              43.78N 97.32W
05/05/2012  M1.00 INCH       MCCOOK             SD   CO-OP OBSERVER

&&

DMORIN
Local storm report, May 5, 9:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             8 N MONTROSE            43.82N 97.18W
05/05/2012  M1.50 INCH       MCCOOK             SD   CO-OP OBSERVER

&&

DMORIN
Local storm report, May 5, 10:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1018 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             4 W SALEM               43.72N 97.47W
05/05/2012  E1.00 INCH       MCCOOK             SD   PUBLIC

1012 AM     HAIL             4 W SALEM               43.72N 97.47W
05/05/2012  E1.00 INCH       MCCOOK             SD   PUBLIC

1012 AM     HAIL             5 NE SALEM              43.78N 97.32W
05/05/2012  M1.25 INCH       MCCOOK             SD   CO-OP OBSERVER

&&

DMORIN
Local storm report, May 5, 10:19 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             CHESTER                 43.89N 96.93W
05/05/2012  M1.00 INCH       LAKE               SD   EMERGENCY MNGR

&&

DMORIN
Local storm report, May 5, 10:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1021 AM CDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             BROOKINGS               44.31N 96.79W
05/05/2012  M0.25 INCH       BROOKINGS          SD   EMERGENCY MNGR

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:37 AM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory23 min
May 5, 6:53 AM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory37 min
May 5, 7:24 AM CDTSevere Thunderstorm WarningFSDAurora, Brule36 min
May 5, 7:50 AM CDTSevere Thunderstorm WarningFSDAurora, Brule40 min
May 5, 8:03 AM CDTSevere Thunderstorm WarningFSDBrule27 min
May 5, 8:16 AM CDTSevere Thunderstorm WarningFSDAurora, Davison29 min
May 5, 8:23 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld37 min
May 5, 8:40 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson35 min
May 5, 8:52 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn23 min
May 5, 9:08 AM CDTSevere Thunderstorm WarningFSDHanson, Lake, McCook, Miner37 min
May 5, 9:11 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson34 min
May 5, 9:35 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha25 min
May 5, 9:40 AM CDTSevere Thunderstorm WarningFSDHanson, McCook, Miner35 min
May 5, 9:53 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody37 min
May 5, 10:11 AM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha34 min
May 5, 10:30 AM CDTFlash Flood WarningFSDLake, Moody3 hr
May 5, 10:36 AM CDTSevere Thunderstorm WarningFSDBeadle24 min
May 5, 10:42 AM CDTSevere Thunderstorm WarningFSDMinnehaha48 min
May 5, 12:18 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury27 min
May 5, 12:40 PM CDTSevere Thunderstorm WarningFSDBrookings23 min
May 5, 3:06 PM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more13 hr
May 5, 6:20 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Sanborn25 min
May 5, 6:40 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn50 min
May 5, 6:51 PM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Davison, Kingsbury, Miner, Sanborn39 min
May 5, 11:23 AM CDTSevere Thunderstorm WarningFSDNobles, Rock37 min
May 5, 11:49 AM CDTSevere Thunderstorm WarningFSDJackson, Nobles41 min
May 5, 12:14 PM CDTFlash Flood WarningFSDCottonwood, Jackson3 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.